Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recent HIV Infection
Mar 15, 2003

Infection date 12/3/02, became very ill 12/25/02 for 34 days(fever, chills,12 weight loss, rash). Blood test 2/13/03 T-cell 586, viral load 120,000. Second blood test 3/4/03 T-cell 546, viral load 95,000. Have started drug regimen. Is there a statistical correlation that would suggest people that get very ill after primary infection and show the viral loads that I have will develop AIDS soon or that the time before AIDS complications will be shorter than people that had no or mild primary infection symptons and when tested 3 to 4 months after infection showd 10,000 to 20,000 viral loads. I have heard of viral load tests at 10,000 to 20,000 and they remain that way for years.....is my "set-point" likely to drop to undetectable? I am in a sort of panic here....hate the not knowing. Thanks

Response from Dr. Holodniy

WE may not know what your set point is, since you started treatment relatively early in the infection. Usually it takes about 6 months or so to stablize you immune system and viral replication equilibrium. There were some very early studies (almost 10 years ago now), where people with severe symptoms and/or very high viral loads progressed more quickly. But these studies were done during a time when we did not have the effective treatment we have today. In other words, since you are on treatment, it is unlikely that this very old natural history data in the absence of treatment, applies to you.



Previous
Viral Load and antibodies
Next
vl drops but tcells dropped a bit too

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement